# SDR JYE2001F00000

- Difficulty date: October 16, 2001
- Submitted: November 28, 2001
- Operation: Air carrier
- Aircraft: N1048Y
- Make and model: Skrsky S61A
- Aircraft serial: 61161
- Engine: Ge CT58*
- System (JASC): 6720 · Tail Rotor Control System
- Part: Cable
- Part number: S61406561211
- Condition: Frayed
- Location: Tail Rotor
- Part time: 4 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

TAIL ROTOR CABLE  (PN S6140-65612-11)  WAS FOUND BADLY FRAYED AND BROKEN AFTER PILOT MADE AN UNEVENTFUL LANDING, AT AN AIRPORT.  THE PROBABLE CAUSE IS THE CABLE HAD BEEN ROUTED OVER THE CABLE GUARD PIN INSTEAD OF THE PULLEY.  THE CABLE IS BEING SENT OUT FOR METALLURGY AND FAILURE ANALYSIS.  OPERATOR CALLED FSDO TO ADVISE THAT METALLURGY ANALYSIS RESULTS INDICATED THAT THE CABLE FAILURE WAS A RESULT OF WEAR.  OPERATOR WILL CIRCULATE A LETTER TO ALL FIELD AND SHOP MECHANICS ADVISING REMOVAL OF GUIDE PINS UNTIL RIGGING IS COMPLETED, WHEN INSTALLING CABLE.  THIS IS THE PROCEDURE USED FOR THE S61 CIVILIAN MODELS.  (K)
